MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT EXACT BROACH HANDLE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. STRAIGHT EXACT BROACH HANDLE; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.Foreign report source: (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the instrument fractured.No patient consequences were reported.No additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event was confirmed with photographs received.Visual examination of the product identified in the photographs show the broach handle to be fractured at the strike plate.Dhr was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device was received and evaluated against the complaint.Product was returned in four (4) pieces: handle, spring, impact plate, and support handle.The handle was identified by the etch along the top.The device shows significant signs of wear in the form of impact marks on the handle.The impact plate and support handle are fractured completely from the handle.The support handle is fractured just above the threads and the threaded portion remains inside of the handle.The impact plate weld fractured and there is weldment remaining on the end of the handle.No other damage noted.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STRAIGHT EXACT BROACH HANDLE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key9106633
Report Number0001825034-2019-04227
Device Sequence Number1865022
Product Code HTQ
UDI-Device Identifier00880304006973
UDI-Public(01)00880304006973(11)180815(10)ZB180508
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-555500
Device Lot NumberZB180508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer03/09/2020
03/01/2022
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date03/10/2020
03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown